Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 26, 2012, 3:32 PM CST. It took effect at Feb 26, 2012, 6:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 26, 2012, 6:00 PM CST
- Expired
- Feb 27, 2012, 4:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
910 WHUS73 KGRB 262132 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CST SUN FEB 26 2012 ...SOUTH GALES INTO THE EARLY EVENING... .A STORM SYSTEM TRACKING ACROSS NORTHWEST WISCONSIN WILL MOVE TO EASTERN LAKE SUPERIOR TONIGHT. SOUTH GALES WILL PERSIST INTO THE EARLY EVENING... AND THEN BECOME SOUTHWEST AND DIMINISH DURING THE LATE EVENING. WINDS WILL BECOME WEST BY DAYBREAK AND GRADUALLY DIMINISH THROUGH THE MORNING AS THE STORM PULLS AWAY FROM THE REGION. LMZ541>543-270545- /O.CON.KGRB.GL.W.0005.000000T0000Z-120227T0000Z/ /O.NEW.KGRB.SC.Y.0016.120227T0000Z-120227T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 332 PM CST SUN FEB 26 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST SUNDAY TO NOON CST MONDAY. * SOUTH GALES TO 35 KTS WITH GUSTS TO 40 KTS INTO THE EARLY EVENING WILL BECOMING SOUTHWEST TO 30 KTS AND DECREASE TO 15 TO 25 KTS DURING THE EVENING...THEN VEER TO WEST MONDAY MORNING. * WAVES OF 8 TO 12 FEET WILL SUBSIDE TO 5 TO 8 FT BY MIDNIGHT AND 3 TO 5 FT MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
257 WHUS73 KGRB 270312 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 912 PM CST SUN FEB 26 2012 ...STRONG SOUTHWEST WINDS THROUGH THE NIGHT... .A STORM SYSTEM TRACKING ACROSS NORTHWEST WISCONSIN WILL MOVE TO EASTERN LAKE SUPERIOR TONIGHT. STRONG SOUTHWEST WINDS WILL PERSIST TONIGHT AND BECOME WEST BY DAYBREAK. WINDS WILL BECOME NORTHWEST AND BEGIN TO GRADUALLY DIMINISH THROUGH THE MORNING AS THE STORM PULLS AWAY FROM THE REGION. LMZ541>543-271115- /O.CON.KGRB.SC.Y.0016.000000T0000Z-120227T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 912 PM CST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * SOUTHWEST WINDS TO 30 KTS ARE EXPECTED TO PERSIST THROUGH THE NIGHT AND BECOME WEST AROUND DAYBREAK. WIND WILL BEGIN TO DIMINISH MONDAY MORNING. * WAVES OF 6 TO 10 FT WILL SUBSIDE TO 4 TO 6 FT MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
992 WHUS73 KGRB 271032 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 432 AM CST MON FEB 27 2012 ...WEST WINDS WILL DIMINISH TODAY... .THE STORM SYSTEM THAT BROUGHT STRONG WINDS TO THE AREA WILL PULL AWAY FROM THE REGION TODAY. AS A RESULT...WINDS WILL DECREASE DURING THE DAY. LMZ541>543-271845- /O.EXT.KGRB.SC.Y.0016.000000T0000Z-120227T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 432 AM CST MON FEB 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WEST WINDS TO 30 KNOTS WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED THIS MORNING. WINDS WILL DIMINISH DURING THE DAY. * WAVES OF 5 TO 8 FEET THIS MORNING WILL SUBSIDE TO 4 TO 6 FEET BY LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
239 WHUS73 KGRB 271600 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CST MON FEB 27 2012 ...WEST WINDS WILL DIMINISH TODAY... .THE STORM SYSTEM THAT BROUGHT STRONG WINDS TO THE AREA WILL PULL AWAY FROM THE REGION TODAY. AS A RESULT...WINDS WILL DECREASE DURING THE DAY. LMZ541>543-272200- /O.CON.KGRB.SC.Y.0016.000000T0000Z-120227T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1000 AM CST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WEST WINDS TO 30 KNOTS WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED THIS MORNING. WINDS WILL DIMINISH DURING THE DAY. * WAVES OF 5 TO 8 FEET THIS MORNING WILL SUBSIDE TO 4 TO 6 FEET BY LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 2:28 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 26, 2:28 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CST SUN FEB 26 2012 .SHORT TERM...TONIGHT AND MONDAY. WEAKENING LOW PRESSURE WILL MOVE ACROSS UPPER MICHIGAN TONIGHT AS THE SHORTWAVE TROF DAMPENS AND MOVES ACROSS THE NORTHERN GREAT LAKES. SNOW SHOWERS WILL CONTINUE ACROSS THE FAR NORTH...BUT THIS SYSTEM IS MOISTURE-STARVED. WINDS WILL WEAKEN A LITTLE THIS EVE BEFORE TURNING SW AND W BEHIND THE LOW AND AHEAD OF CANADIAN HIGH PRESSURE. A SECOND PERIOD OF GUSTY WINDS POSSIBLE TONIGHT ASSOCIATED WITH COLD AIR ADVECTION. THE HIGH WILL QUICKLY MOVE INTO THE STATE BY LATE MON AFTERNOON WITH GRADUALLY CLEARING SKIES DURING THE COURSE OF THE DAY. SPLIT UPPER FLOW CONTINUES TO PREVENT ARCTIC AIR FROM MOVING IN POST-CYCLONE...AND THIS PATTERN HOLDS WITH THIS SYSTEM. TEMP FORECAST A BLEND OF 26/12Z BIAS-CORRECTED MOS GUID...AND VERY CLOSE TO PREVIOUS FORECAST. A PERIOD OF MARGINAL CONDITIONS FOR LAKE EFFECT SNOW SHOWERS INTO EARLY MONDAY IN VILAS CO AND SURROUNDING NORTH-CENTRAL WI COUNTIES...BUT CHANCE IS FLEETING AS HIGH PRESSURE AND ASSOCIATED SUBSIDENCE QUICKLY MOVES IN. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... PROGRESSIVE/ACTIVE FLOW PATTERN OVER THE UPPER MIDWEST WITH CHANCES OF PRECIPITATION EVERY TWO DAYS OR SO. CURRENT CONCERN THIS PERIOD IS PROGRESS OF WESTERN TROF AND SHORT WAVE EXPECTED TO PUSH ON TO NORCAL COAST TONIGHT. MODELS FAIRLY CONSISTENT WITH THE EVOLUTION OF THIS SYSTEM...BRINGING SURFACE LOW THRU SOUTH CENTRAL WI ON WED. MONDAY NIGHT...SHORTWAVE RIDGE MOVES QUICKLY EAST OVER THE REGION MONDAY NIGHT. QUESTION THIS PERIOD WOULD BE TEMPS. WINDS ARE LIGHT AND CLOUDS NOT EXPECTED TO MAKE MUCH OF AN IMPACT UNTIL LATE. WILL CONTINUE TREND TOWARDS COLDER GUIDANCE. TUESDAY INTO WEDNESDAY...AS WITH CURRENT SYSTEM...LOW TO WEAKEN AS MOVES INTO CONFLUENT FLOW EAST OF STATE...WITH NORTHWARD MOVEMENT BLOCKED BY HIGH OVER CANADA. UNLIKE CURRENT SYSTEM...THIS ONE HAS MOISTURE TO WORK WITH...PW'S EXPECTED TO RISE TO AROUND .5 AROUND 200 PERCENT OF NORMAL. GOOD...EXTENDED DYNAMICS (COUPLED JET...STRONG FGEN...ISENTROPIC LIFT ON 290K SURFACE WITH MIXING RATIOS BETWEEN 2 AND 3 G/KG...STEEP MID LEVEL LAPSE RATES) WITH SYSTEM TO LEAD TO SIGNIFICANT ACCUMULATIONS GENERALLY 6 TO 12 INCHES OVER CWA. SOME QUESTIONS THOUGH...WARM LAYER FROM 850 TO 650 MB WILL LIMIT DENDRITE CONTRIBUTION AND MAY LEAD TO MIX OVER SOUTHEAST. DRY SLOT WITH JET PULLING INTO SOUTHERN LAKE MI ALSO CLOSE TO SOUTHERN CWA AND MAY LIMIT SNOW POTENTIAL WEDNESDAY. CHANGES THIS PERIOD...MAINLY TO BACK OFF SOME ON POPS FOR DAY PERIOD TUE AND MODIFY QPF GRIDS MORE IN LINE WITH GFS/EC MODELS. WILL BE ISSUING AN SPS WITH THIS PACKAGE...NO HEADLINE YET AS BULK OF SNOW TO FALL IN 5TH/6TH PERIOD. THURSDAY INTO SUNDAY...MODELS STILL SHOWING SIG DIFFERENCES HANDLING SYSTEMS...WITH CHANCES FRIDAY INTO SATURDAY FOR ADDITIONAL SNOW. TEMPERATURES EXPECTED TO RUN NEAR NORMAL. && .AVIATION...FOR 18Z TAF ISSUANCE...VFR CIGS FOR MUCH OF AREA. EXCEPTIONS ARE NEAR LAKE MICHIGAN WITH CIGS AROUND 2500 FT FROM TIME TO TIME FROM STRATUS OFF LAKE MICHIGAN. IN ADDITION...THE FAR NORTH WILL SEE MVFR CIGS AND VSBYS WITH SCATTERED SNOW SHOWERS. STRONG SE WINDS WILL BECOME S THIS AFTERNOON THEN SW DURING THE EVE. GUSTS NEAR 35 KTS POSSIBLE. JKL && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE
Hazardous weather outlook, Feb 26, 2:46 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CST SUN FEB 26 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 246 PM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SOUTH WINDS GUSTING TO 40 MPH COULD MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT THIS EVENING ACROSS EAST-CENTRAL WISCONSIN. SNOW SHOWERS ACROSS THE LAKE SUPERIOR SNOW BELT OF NORTH-CENTRAL WISCONSIN COULD MAKE UNTREATED ROADS SLICK TONIGHT INTO EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SIGNIFICANT DISRUPTIONS TO TRAVEL ARE LIKELY ACROSS THE WESTERN GREAT LAKES TUESDAY NIGHT AND WEDNESDAY AS A MAJOR WINTER STORM MOVES ACROSS THE REGION. STAY TUNED FOR THE LATEST FORECASTS...WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM. TRAVEL DIFFICULTIES COULD OCCUR AGAIN FRIDAY AS ANOTHER STORM MOVES ACROSS THE WESTERN GREAT LAKES REGION. IT IS TOO EARLY TO DETERMINE IF THIS LATE WEEK STORM WOULD IMPACT NORTH CENTRAL AND NORTHEAST WISCONSIN...OR PASS BY TO THE EAST OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-272100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 PM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE GUSTS ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY STRONG EAST WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING AS A STRONG STORM MOVES ACROSS THE WESTERN GREAT LAKES. A FEW GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT.
In the hours before
Local storm report, Feb 26, 12:44 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 PM CST SUN FEB 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST MANITOWOC 44.08N 87.66W
02/26/2012 M45 MPH MANITOWOC WI TRAINED SPOTTER
1241 PM NON-TSTM WND GST BELLEVUE 44.43N 87.91W
02/26/2012 M43 MPH BROWN WI NWS EMPLOYEE
&&
ASHLEYWSpecial weather statement, Feb 26, 12:45 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1245 PM CST SUN FEB 26 2012 WIZ022-038>040-048>050-073-074-262045- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1245 PM CST SUN FEB 26 2012 ...STRONG WIND GUSTS THIS AFTERNOON... SOUTHEAST WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED ACROSS THE FOX VALLEY AND LAKE SHORE THIS AFTERNOON. THE WINDS ARE A RESULT OF LOW PRESSURE MOVING INTO WISCONSIN. THE WINDS WILL GRADUALLY DIMINISH THIS EVENING AND BECOME SOUTHWEST. WIND GUSTS OVER 25 MPH ARE STILL POSSIBLE OVERNIGHT AS THE LOW SLOWLY WEAKENS. THE WIND GUSTS THIS AFTERNOON AND EVENING MAY MAKE DRIVING HIGH- PROFILE VEHICLES DIFFICULT...ESPECIALLY ON EAST-WEST ROADS. JKL
Special weather statement, Feb 26, 2:35 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CST SUN FEB 26 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270245- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 235 PM CST SUN FEB 26 2012 ...SIGNIFICANT WINTER STORM HEADED TOWARDS WISCONSIN... TRAVEL ACROSS THE WESTERN GREAT LAKES TUESDAY NIGHT AND WEDNESDAY IS EXPECTED TO BECOME HAZARDOUS AS A MAJOR WINTER STORM MOVES ACROSS THE REGION. THE STORM IS EXPECTED TO BRING A WIDESPREAD SNOWFALL OF 6 INCHES OR MORE TO THE NORTHERN HALF OF WISCONSIN...WITH SOME LOCATIONS RECEIVING MORE THAN A FOOT OF SNOW. LIGHT SNOW IS EXPECTED TO DEVELOP TUESDAY AFTERNOON...THEN BECOME HEAVIER TUESDAY NIGHT INTO WEDNESDAY MORNING. THE SNOW WILL CONTINUE INTO WEDNESDAY AFTERNOON BEFORE DIMINISHING. STRONG EAST WINDS WILL ALSO DEVELOP...AND CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW COULD CREATE NEAR WHITE-OUT CONDITIONS. IF YOU HAVE TRAVEL PLANS MID WEEK...STAY TUNED FOR THE LATEST FORECASTS...WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM. TE
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.